Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 170, NWS North Platte, NE

June 4, 2005Keith County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 4, 2005, 12:19 PM MDT for Keith County, Nebraska. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2005, 12:19 PM MDT (18:19 UTC)
Expired
Jun 4, 2005, 1:15 PM MDT
In force
56 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Keith County, NE

The radar

The North Platte radar (KLNX), 125 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2005-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2005-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
639 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 041819
SVRLBF
NEC101-041915-
/O.NEW.KLBF.SV.W.0170.050604T1819Z-050604T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1219 PM MDT SAT JUN 4 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KEITH COUNTY IN SOUTHWEST NEBRASKA

* UNTIL 115 PM MDT

* AT 1214 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR OGALLALA...AND MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROSCOE BY 1225 PM MDT
  KEYSTONE BY 1235 PM MDT

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4136 10201 4102 10200 4107 10130 4138 10132

$$

SPRINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:02 AM MDT, 10 hours 17 minutes earlier.

Area forecast discussion, Jun 4, 2:02 AM MDT, 10 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
302 AM CDT SAT JUN 4 2005

.DISCUSSION...
07Z SFC HAND ANALYSIS SHOWING SFC LOW OVER IML WITH WEAK INVERTED
TROF BTWN OGA AND LBF...THEN EXTENDING BACK TWD AIA. REGIONAL RADAR
SHOWS PLENTY OF CONVECTION ASSOCIATED WITH GOOD MID LEVEL
INSTABILITY AND SOME ISENTROPIC LIFT AROUND 305K. FURTHER WEST...
CONVECTION CONGEALING INTO A MORE LINEAR FASHION WITH DEVELOPING
MID LEVEL F-GEN BAND. THIS FEATURE SHOULD EVENTUALLY TAKE OVER
THROUGH THE REMAINDER OF THE MORNING AS THE BEST LARGE SCALE
ISENTROPIC LIFT SHIFTS INTO ERN NEBR AND WESTERN IA. THIS MID LEVEL
F-GEN BAND WILL THEN SLIDE EWD THROUGH THE DAY...MUCH LIKE A WINTER
SYSTEM. GFS AND NAM IN PRETTY GOOD AGREEMENT WITH THIS IDEA AND
HAVE TRENDED TWD THAT SOLN AS WELL.

THE BIG QUESTION IS THREAT OF HVY RAIN AND FLOODING. 00Z RAOB FROM
LBF HAD MANY INDICATIONS THAT HEAVY RAIN WOULD OCCUR THIS PAST
EVENING...WARM CLOUD DEPTH OF AOA 3 KM AND PWAT AT AROUND +2 SD ABOVE
THE MEAN FOR THE FIRST OF JUNE. WITH SATURATED GROUND ALREADY...
ESPECIALLY SE OF A LINE FROM ONL TO LBF TO HAYES CENTER...ANY
ADDITIONAL RAINS WILL FURTHER AGGRAVATE THIS SITUATION. HAVE NOT HAD
ANY REPORTS LATE TONIGHT BUT THATS NOT UNEXPECTED. WITH GRIDS
INCLUDING HVY RAIN THROUGH THE DAY...THINK IT PRUDENT TO CONTINUE THE
FLOOD WATCH AND EXTEND IT INTO LATE AFTERNOON. AT THAT TIME...SHOULD
THE PRECIP ACT AS PER NAM...THREAT FOR FF PRODUCING RAIN SHOULD BE
OVER. BELIEVE THAT HPC DEPICTION LOOKS PRETTY GOOD WHICH SHOULD ALSO
PARALLEL WHERE OUR GOING WATCH WILL BE EXTENDED TEMPORALLY. 06Z NAM
DEVELOPING CONVECTION A LITTLE DIFFERENTLY...FOCUSING MORE ON SRN
NEBR. THIS SEEMS REASONABLE ESPECIALLY IF THERE IS ANY SUNSHINE WITH
ATMOSPHERE READY TO GO AND JUST NEEDING SFC FOCUS...WHICH NAM SHOWS
TO BE A DEW POINT DISCONTINUITY UPON WHICH SFC CONVECRGENCE INCREASES
AS UPPER LOW MOVES EWD. MID LEVEL F-GEN BAND SHOULD WEAKEN BY LATE
AFTERNOON AS NEW SFC BASED CONVECTION DEVELOPS.

DRY DAY ON SUNDAY FOR THE MOST PART...NOT GOING WITH THE IDEA THAT
CONVECTION WILL LINGER PAST 12Z SUN. FLOW BECOMES WRLY BY AFTERNOON
AND GIVEN GOOD SUN ANGLE SHOULD NOT HAVE PROBLEMS GETTING TO MOS
VALUES DESPITE SOME WET GROUND. SHORT WAVE RIDGE THEN MOVES OVER
AND WITH SWRLY DOWNSLOPE TEMPS SHOULD EXCEED CLIMATE AVES FOR
MONDAY. WILL HAVE TO WATCH FOR SLIGHTLY WARMER MINS WITH WETTER
GROUND.

NEXT WX MAKER LOOKS TO ENTER THE PICTURE LATE TUESDAY. NEXT UPPER
SYSTEM SLIDES ACROSS THE NRN ROCKIES AND DRAGS COLD FRONT INTO NWRN
PANHANDLE BY 06Z WED. DEPENDING ON TIMING OF THIS FEATURE AND
INSOLATION AHEAD OF IT WOULD HAVE TO THINK WITH RESIDUAL MOISTURE
IN GOOD AMOUNTS STILL...TSRA CHCS SHOULD INCREASE AND HAVE TRENDED
THE GRIDS TWD THAT. NO MAJOR LARGE SCALE CHANGES TO THE EXTENDED
FCST OTHERWISE.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH TODAY THROUGH 00Z SUN
FOR ENTIRE CWA EXCEPT SHERIDAN COUNTY.
&&

JWS
Hazardous weather outlook, Jun 4, 4:16 AM MDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
516 AM CDT SAT JUN 4 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-051030-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
516 AM CDT SAT JUN 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT
THE MAIN HAZARDOUS WEATHER THREAT FOR TODAY AND TONIGHT...IS HEAVY
RAINFALL. MANY AREAS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA HAVE
RECEIVED 2 TO 5 INCHES OF RAINFALL OVER THE PAST COUPLE OF DAYS. WITH
SATURATED GROUND IN PLACE AND AN ADDITIONAL 1 TO 2 INCHES OF RAIN
EXPECTED TODAY...FLOODING IS POSSIBLE OF CREEKS AND STREAMS THIS
AFTERNOON AND TONIGHT. A FLOOD WATCH HAS BEEN ISSUED FOR THE ENTIRE
OUTLOOK AREA...WITH THE EXCEPTION OF SHERIDAN COUNTY FOR TODAY AND
THIS EVENING.

IN ADDITION TO FLOODING...A SLIGHT RISK OF SEVERE THUNDERSTORMS
EXISTS TODAY...EAST OF A LINE FROM SPENCER...TO ERICSON. IN THESE
AREAS...THE MAIN SEVERE WEATHER THREAT IS FROM LARGE HAIL. WEST OF
THIS LINE...THUNDERSTORMS ARE POSSIBLE...BUT SHOULD REMAIN BELOW
SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH FRIDAY. AT THIS
TIME...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EAST OF A LINE FROM SPENCER...TO
ERICSON. ALSO...COOPERATIVE OBSERVERS ARE URGED TO PHONE IN RAINFALL
AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE.

BUTTLER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 8:37 PM MDTFlash Flood WarningLBFFrontier, Hayes, Lincoln3 hr
Jun 3, 11:26 PM MDTFlash Flood WarningLBFFrontier, Hayes, Lincoln6 hr
Jun 4, 12:34 PM MDTTornado WarningLBFKeith26 min
Jun 4, 1:00 PM MDTTornado WarningLBFKeith30 min
Jun 4, 1:26 PM MDTSevere Thunderstorm WarningLBFArthur64 min
Jun 4, 1:45 PM MDTTornado WarningLBFArthur, McPherson45 min
Jun 4, 2:30 PM MDTSevere Thunderstorm WarningLBFMcPherson60 min
Jun 4, 2:56 PM MDTTornado WarningLBFHooker, McPherson33 min
Jun 4, 3:14 PM MDTSevere Thunderstorm WarningLBFLogan, McPherson, Thomas61 min
Jun 4, 4:03 PM MDTTornado WarningLBFBlaine27 min
Jun 4, 4:14 PM MDTSevere Thunderstorm WarningLBFThomas61 min
Jun 4, 4:28 PM MDTTornado WarningLBFBlaine32 min
Jun 4, 4:43 PM MDTSevere Thunderstorm WarningLBFBrown62 min
Jun 4, 4:58 PM MDTSevere Thunderstorm WarningLBFBlaine65 min
Jun 4, 5:27 PM MDTSevere Thunderstorm WarningLBFRock63 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.